MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50336
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the hub of an advance 14 lp low profile balloon catheter "snapped off" upon removal of the device from the patient.The patient's anatomy was reportedly calcified, and another manufacturer's balloon and catheter also broke during the procedure.The case was described as "tricky".The physician clamped the wire port to free the balloon from calcium, and nothing was left in the patient.There has been no report of any adverse effects to the patient.
 
Event or Problem Description
Upon evaluation of the device on 22jun2022, catheter material remained in the hub.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 15aug2022.The procedure was a peripheral angiogram, and the 90% occluded lesion was located within the superficial femoral artery.A 6 french ansel sheath was used during the procedure.The patient's anatomy was reportedly terribly calcified, and "multiple" balloons from unknown manufacturers also became stuck within the calcium.The balloon was inflated once to an unknown pressure, using a syringe, and allowed to return to ambient pressure once deflated.The device was removed by pulling it over the wire, while maintaining negative pressure.A counterclockwise rotation of the balloon catheter was not conducted upon removal.Blood was not noted in the inflation device, and the balloon was not inflated inside of a stent.After the hub separated, a snare was used to successfully remove the separated portion of the device from the patient.The procedure was completed.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a peripheral angiogram involving a 90% occluded lesion of the superficial femoral artery, the hub of an advance 14 lp low profile balloon catheter "snapped off" upon removal of the device from the patient.The patient's anatomy was reportedly calcified; multiple balloons became stuck within the calcification, and another manufacturer's balloon and catheter also broke during the procedure.The case was described as "tricky".The balloon was inflated once to an unknown pressure, using a syringe, and allowed to return to ambient pressure once deflated.The device was removed by pulling it over the wire, while maintaining negative pressure.A counterclockwise rotation of the balloon catheter was not conducted upon removal.Blood was not noted in the inflation device, and the balloon was not inflated inside of a stent.After the hub separated, a snare was used to successfully remove the separated portion of the device from the patient.The procedure was completed.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned complaint device was also conducted.The complaint device was returned to cook for investigation.The device was separated at the proximal fitting and had a jagged/rough appearance.Upon disassembling the strain relief from the hub, some of the outer liner was inside the hub.The distal portion of the catheter was elongated/twisted approximately 2 centimeters in length.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: balloon deflation and withdrawal ¿if resistance is encountered during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a until.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device provides evidence the device was manufactured to specification.Based on the available information and results of the investigation, cook has concluded that patient anatomy contributed to this incident.The lesion being treated was reportedly 90% occluded and the anatomy was extensively calcified.The procedure was described as ¿tricky¿ and another manufacturer¿s balloon catheter also broke during the procedure.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14428599
Report Number1820334-2022-00732
Device Sequence Number17518508
Product Code LIT
UDI-Device Identifier10827002503363
UDI-Public(01)10827002503363(17)250317(10)14605232
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Model NumberG50336
Device Catalogue NumberPTAX4-14-170-4-6
Device Lot Number14605232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer06/22/2022
08/15/2022
09/23/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date07/05/2022
09/14/2022
10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHOCKWAVE BALLOON, UNKNOWN CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown